Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 256, NWS Nashville, TN

October 27, 1995Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 27, 1995, 2:46 AM CDT for Hickman County, Tennessee. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Oct 27, 1995, 2:46 AM CDT (07:46 UTC)
Expired
Oct 27, 1995, 3:30 AM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Hickman County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 270744 RRA
SVRBNA
TNC081-270830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CDT FRI OCT 27 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  330 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...HICKMAN COUNTY
 
AT 244 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING
INTO WESTERN HICKMAN COUNTY NORTH OF PLEASANTVILLE. THIS STORM WAS
MOVING TOWARD THE NORTHEAST AT 40 MPH...AND WILL REACH CENTERVILLE BY
310 AM...AND LYLES BY 320 AM. LARGE HAIL AND DAMAGING WINDS CAN BE
EXPECTED WITH THIS STORM.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOP LE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:35 PM CDT, 13 hours 11 minutes earlier.

Area forecast discussion, Oct 26, 1:35 PM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT THU OCT 26 1995

UNSETTLD WX PTTN CONTUG MST OF THIS FCST PD.  ALL MDLS IN GUD AGREEMT W/
MOVMT OF MD/UPR TROFS BUT ETA LTL SLOR W/CDFNT.  NGM/AVN PLACES CDFNT NR
TYS-ANB LN 00Z SAT WHILE ETA LKS LN NR BNA-HSV.  NVR-THE-LESS...BST PCPN
CHCS OVR MD-STATE TNGT-00Z SAT.  THETA E RDG ALONG W/BST VV & MSTR CNVRGNC
SETS UP OVR BNA ARND 12Z FRI W/ CDFNT NR MS RVR.  GUD DRY PUNCH ALONG FNT
CUD BRING SOME TRWS FRI MRNG BNA-W/ELY AFTN BNA-E.  GUD DRYG PROGGD ALOFT
BHND FNT W/LO-LVL DRYG OCCURG AFT 12Z SAT.  PCPN SHUD BE DONE ACRS ENTIRE
FA 00Z SAT HWEVR...POST-FNTL L- PSBL W GUD CCA IN WAKE FRI/NGT ELY SAT
MRNG.  W/GUD LO-LVL DRYG AFT 12Z SAT AND THRML TROF MOVG E OF FA...XPCT
CLRG SKIES BY 12Z SAT BNA-W AND SAT MRNG FAR E.

MOS TMPS SEEM REASNBL W/FANS ACTUALLY QUITE CLOSE FOR A CHG AND BNDRY LYR
SUPPRTS TMPS AS WELL.  WUD STAY IN BALL PARK.

        BNA 58/67/44/58 8610                COOKVL 57/63/42/55 6810

R2&&)'%FTCN"
"yFTCN
(FPUS~
\/FTAKf
P.:-FPAK
8&%FTUW@
L.#FXUSv
,7}FTUM
P)FPUS`
/#FXUS\
$[FZUS
.W+#FXUS
'FPAKT
 10 8/0000/0


287 )@FTUW$N
0NV SA 1814 AWOS "OFTUW
-LFPUS
	((zFTUM
4#tMFPCN

|!@FTUM
(8_syn.wmoJ"~~z$;^yFTCN
;#FXUSr
 2[#FXUS

x7yFAUS
$<aFPUS
t4?#FPUS6
18_upa.wmo<o-FPAK
6[#FXUS
t7FTCN>
>FZUS
	?##FXUS
t5FPUS@
x>nFPUS>
9FQUS
p0@FTCNe

5#FPUS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:51 PM CDTSevere Thunderstorm WarningOHXStewart39 min
Oct 27, 2:16 AM CDTSevere Thunderstorm WarningOHXDecatur, Perry44 min
Oct 27, 3:07 AM CDTSevere Thunderstorm WarningOHXDickson, Williamson38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.